Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Chicago, IL

July 10, 2013Kankakee County, Will County, Illinois; 4 counties in Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Jul 10, 2013, 9:10 AM CDT for Kankakee County, Will County, Illinois; 4 counties in Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2013, 9:10 AM CDT (14:10 UTC)
Expired
Jul 10, 2013, 10:00 AM CDT
In force
50 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kankakee County, IL, Will County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 64 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3158 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:06 AM CDT, 4 minutes earlier.

Area forecast discussion, Jul 10, 9:06 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
906 AM CDT WED JUL 10 2013

.DISCUSSION...
305 AM CDT

FORECAST CHALLENGES THIS WEDNESDAY MORNING INCLUDE STILL AWAITING
THE ARRIVAL OF CONVECTION. JOKING ASIDE...IT IS IMPRESSIVE TO GET
THROUGH THIS VERY HIGH PWAT AND UNSTABLE AIR ALOFT /MUCAPES
2000-3500 J/KG/ WITHOUT CONVECTION FROM MIDDAY YESTERDAY THROUGH
LAST NIGHT. IT REMINDED HOW IMPORTANT THE TIMING OF A TRIGGER OR
SOME FORM OF FOCI ARE FOR CONVECTION...OR INHIBITING DEVELOPMENT IF
IN THE WAKE OF SUCH FEATURES. BUT BACK TO THE CHALLENGES GOING
FORWARD...THERE IS A CHANCE FOR CONVECTION THIS MORNING SOUTH OF
I-80 AS THE SURFACE TROUGH /A FOCUS!/ TAPS THE LAST OF THE MOIST AND
UNSTABLE AIR. THEN ATTENTION TURNS TO HOW QUICKLY TEMPERATURES WILL
WARM AFTER THE SEASONAL AIR ON THU AND FRI.

THIS MORNING...WELL-DEFINED UPPER TROUGH ACROSS WESTERN ONTARIO TO
NORTHERN IA IS PROGRESSING ESE. THE SURFACE TROUGH EXTENDS FROM A
1000MB LOW IN EASTERN ONTARIO TO THE QUAD CITIES AT 3 AM THIS
MORNING. DEW POINTS IN THE MID 70S ARE POOLED ACROSS THE AREA
OFFERING A MUGGY START TO THE DAY. SCATTERED ACCAS IS SEEN ON IR IN
THE REGION BUT NO SIGNS ON RADAR OR SATELLITE OF THIS DEVELOPING. A
SHORT WAVE IMPULSE SEEN ON WATER VAPOR AND 700MB PROFILER ANALYSIS
IS TRAVERSING SOUTHERN IA/NORTHERN MO...BASICALLY ALONG THE BASE
OF THE PRIMARY TROUGH. WHILE CONVECTIVE ALLOWING GUIDANCE SUCH AS
THE HRRR DOES HAVE CONVECTIVE DEVELOPMENT TRAVERSING THE FAR
SOUTHERN FORECAST AREA WITH THIS AND ALONG THE SURFACE BOUNDARY
DURING MID-MORNING...RADAR TRENDS SHOW SUBTLE ECHOES FURTHER SOUTH.
THE LOW-LEVEL JET HAS VEERED AND THE MORE SUBSTANTIAL MOISTURE
TRANSPORT HAS ALSO ENDED EARLY THIS MORNING...SO NOT SEEING TOO MUCH
HAPPENING. SO ONLY MAINTAINED LOW T-STORM CHANCES IN THE SOUTHERN
FORECAST AREA.

THIS AFTERNOON INTO TONIGHT...SUBSTANTIAL COLUMN DRYING IS FORECAST
AS THE AFTERNOON PROGRESSES. SURFACE DEW POINTS WILL FALL SLOWLY
THROUGH THE 60S AND WILL LIKELY STILL SUPPORT AT LEAST FEW AND
POTENTIALLY SCATTERED CU. THE 850MB TEMPERATURES IN THE MID-UPPER
TEENS FORECAST AT 18Z ACROSS THE FORECAST AREA...ALONG WITH THE WARM
STARTING POINT FOR TEMPERATURES...INDICATE MANY COMMUNITIES
REACHING THE MID AND POTENTIALLY UPPER 80S. AREAS NEAR THE WI STATE
LINE ARE MORE LIKELY TO FLAT-LINE IN TEMPERATURES THIS AFTERNOON AS
THE COOL FRONT PORTION OF THIS TROUGH WORKS THROUGH. NORTHWEST WINDS
IN THE BOUNDARY LAYER WILL BE RIGHT AT THE CUSP AT KEEPING A LAKE
BREEZE AT BAY FOR CHICAGO BUT SOME COOLING OF SEVERAL DEGREES COULD
BE SEEN BY MID-AFTERNOON IMMEDIATELY NEAR THE IL LAKESHORE AND
DEFINITELY NEAR THE IN SHORE.

THURSDAY THROUGH FRIDAY...A QUIET TIME AS SURFACE HIGH PRESSURE ON
THE ORDER OF 1019 MB MOVES ATOP THE AREA. THERE SHOULD BE LIMITED
CIRRUS AND ONLY FEW CU DURING THE AFTERNOONS. A MODEL BLEND
TYPICALLY DOES VERY WELL FOR TEMPS IN THIS TYPE OF CALM REGIME AND
HAVE BLENDED THAT WITH GOING FORECAST.  TEMPERATURES SHOULD BE
WITHIN A COUPLE DEGREES OF OR RIGHT AT NORMAL.

THIS WEEKEND INTO EARLY NEXT WEEK...THE TREND IN LONG RANGE GUIDANCE
CONTINUES TO POINT TOWARD A WARMER AND DRIER TIME THAN SOLUTIONS
FROM A COUPLE DAYS AGO WITH STOUT UPPER RIDGING FROM THE WEST
SOUTHWEST STRETCHING OVER THE AREA. THE ADVANCING RIDGE FROM THE
WEST LATE THIS WEEK GETS HELD UP WITH BOTH A CLOSED LOW IN THE
NORTHEAST/MID-ATLANTIC AND TROPICAL STORM CHANTAL...FORECAST BY NHC
TO BE NEAR THE GA/SC SHORE BY LATE SUNDAY. 500MB HEIGHTS IN EXCESS
OF 594DM ARE FORECAST BY BOTH THE EC AN GFS FOR THE WEEKEND. WHILE
THE EC WEAKENS THIS MORE THAN THE GFS EARLY NEXT WEEK...THE PATTERN
FORECAST IS STILL BLOCKED AND RIDGE RIDING ACTIVITY IS FORECAST FOR
MOST OF THIS TIME FAIRLY FAR NORTH. BUT AS WE SAW IN THE JUNE 22-26
STRETCH...THAT CAN EVOLVE FURTHER SOUTH THAN LONG RANGE SOLUTIONS
SHOW AS MULTIPLE ROUNDS OF CONVECTION FIRE. BUT THIS IS CERTAINLY A
STRONGER RIDGE FORECAST THIS FAR NORTHEAST. THE 850MB 20C TEMP
CONTOUR FLIRTS WITH THE CWA ON BOTH SOLUTIONS FROM SAT THROUGH TUE.
HAVE BOOSTED TEMPS A COUPLE DEGREES FURTHER AND IF THAT THERMAL
RIDGE ENDS UP FURTHER SOUTH UNCONTAMINATED WITH CONVECTIVE
CLOUDS...CAN CERTAINLY ENVISION AT LEAST LOW 90S AWAY FROM THE LAKE
FOR MULTIPLE DAYS. BUT CONFIDENCE ENVELOPE...WHILE NOT OVERLY
LARGE...IS CENTERED MORE ON UPPER 80S /LOW-MID NEAR THE LAKE/. THE
EASTERN ATLANTIC/GULF FLOW LOOKS TO RETURN HIGHER DEW POINTS BY SUN
OR MON.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* NORTHWEST WINDS INCREASING THROUGH MID MORNING WITH GUSTS IN THE
  UPPER TEENS...BEFORE WINDS SHIFT TO THE NORTHEAST IN THE
  AFTERNOON WITH LAKE INFLUENCE.

MDB

//DISCUSSION...UPDATED 12Z...

AS THE FRONTAL BOUNDARY IS CURRENTLY SOUTH OF THE TERMINALS THIS
MORNING...THE SHOWER/TS DEVELOPMENT ACROSS CENTRAL ILLINOIS WILL
REMAIN SOUTH OF THE TERMINALS TODAY. ALTHOUGH WITH FROPA AND A
WEAK GRADIENT IN PLACE...SOME SCATTERED LOWER CEILINGS AND FOG
REMAIN NEAR THE TERMINALS. WITH THE SUN QUICKLY RISING THIS
MORNING...ANY LINGERING FOG/CEILINGS SHOULD QUICKLY DIMINISH WITH
LATEST SATELLITE IMAGERY ALREADY SHOWING THIS OCCURRING. ALTHOUGH
IT WOULD NOT BE OUT OF THE QUESTION FOR A BRIEF PERIOD OF LOWER
CEILINGS AROUND 2KFT OVER THE NEXT HOUR...MAINLY FOR MDW/GYY. ANY
FURTHER CLOUD DEVELOPMENT TODAY SHOULD REMAIN SCATTERED AS DRIER
AIR CONTINUES TO PUSH SOUTH ON INCREASING NORTHWEST WINDS THIS
MORNING. RFD AND DPA SHOULD REMAIN NORTHWEST WITH GUSTS INCREASING
BY MID MORNING...WITH ORD/MDW/GYY LIKEWISE OBSERVING THIS TREND
BUT ONLY THROUGH THE MORNING. EXPECT A TREND TOWARDS A NORTHEAST
DIRECTION BY EARLY AFTERNOON FOR ORD/MDW/GYY...REMAINING THIS
DIRECTION UNTIL LATER THIS EVENING.

RODRIGUEZ

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* HIGH CONFIDENCE IN WIND FORECAST THROUGH EARLY
  AFTERNOON...MEDIUM CONFIDENCE THAT A SHIFT TO NORTHEAST WILL
  OCCUR THIS AFTERNOON...MEDIUM CONFIDENCE IN TIMING OF SHIFT.

MDB

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT...VFR.

FRIDAY...VFR.

SATURDAY...VFR.

SUNDAY...VFR.

MONDAY...VFR.

TUESDAY...VFR.

RODRIGUEZ

&&

.MARINE...
416 AM CDT

AS A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT BEGIN TO
PUSH EAST ACROSS THE NORTHERN PORTIONS OF THE LAKE THIS
MORNING...A FAIRLY TIGHT PRESSURE GRADIENT HAS HELPED SOUTHWEST
WINDS TO INCREASE TO 15 TO 25 KT OVER THE NORTHERN PORTIONS OF THE
LAKE WHILE AREAS FURTHER SOUTH ARE OBSERVING SPEEDS OF 10 TO 20
KT. AS THIS TROUGH/FRONT CONTINUE SOUTHEAST DOWN THE LAKE THIS
MORNING...EXPECT THESE SOUTHWEST WINDS TO SHIFT TO THE
WEST/NORTHWEST AND THEN HOLD ONTO A NORTHWEST DIRECTION FOR THE
REMAINDER OF THE DAY INTO TONIGHT. EXPECT LIGHT NORTHERLY FLOW
OVER THE LAKE FOR MOST OF THURSDAY AS HIGH PRESSURE SLOWLY SHIFTS
EAST TOWARDS THE CENTRAL GREAT LAKES. BY FRIDAY WINDS TURN BACK TO
A SOUTHERLY DIRECTION...AS THIS HIGH SETTLES OVER THE EASTERN
GREAT LAKES INTO THE WEEKEND.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 10, 7:09 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
709 AM CDT WED JUL 10 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
111215-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
709 AM CDT WED JUL 10 2013 /809 AM EDT WED JUL 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE SEEN SOUTH OF INTERSTATE 80 THIS
MORNING. SEVERE STORMS ARE UNLIKELY AT THIS TIME...BUT A FEW MAY
HAVE SMALL HAIL AND GUSTY WINDS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-111215-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
709 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MAINLY THE
INDIANA NEARSHORE THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-111215-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
709 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE FAR SOUTHERN
PART OF THE LAKE THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ARE CHANCES FOR THUNDERSTORMS ACROSS MAINLY THE NORTHERN
HALF OF THE LAKE FROM SATURDAY NIGHT INTO EARLY NEXT WEEK. THE
WEATHER SETUP IS SUCH THAT THERE COULD BE ORGANIZED GUSTIER
STORMS...HOWEVER CONFIDENCE ON STORM DEVELOPMENT IS LOW AT THIS
TIME.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Jul 10, 7:56 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
756 AM CDT WED JUL 10 2013

ILZ021>023-101330-
GRUNDY IL-KANKAKEE IL-WILL IL-
756 AM CDT WED JUL 10 2013

...SPECIAL WEATHER STATEMENT...

AT 753 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAZON...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...GARDNER AROUND 805 AM...SOUTH
WILMINGTON...AND EAST BROOKLYN AROUND 810 AM...BRACEVILLE...GODLEY...
AND DIAMOND AROUND 815 AM...ESSEX AND BRAIDWOOD AROUND 820 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4136 8810 4112 8811 4111 8853 4122 8856
TIME...MOT...LOC 1257Z 256DEG 23KT 4117 8839

BIRK
Local storm report, Jul 10, 8:10 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
810 AM CDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HAIL             GARDNER                 41.19N 88.31W
07/10/2013  E1.00 INCH       GRUNDY             IL   LAW ENFORCEMENT

            REPORTED NEAR INTERSTATE 55 AND GARDNER RD.

&&

MDB
Local storm report, Jul 10, 8:19 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
819 AM CDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     HAIL             SOUTH WILMINGTON        41.17N 88.28W
07/10/2013  E0.88 INCH       GRUNDY             IL   PUBLIC

&&

BN
Special weather statement, Jul 10, 8:21 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 AM CDT WED JUL 10 2013

ILZ022-023-101400-
KANKAKEE IL-WILL IL-
821 AM CDT WED JUL 10 2013

...SPECIAL WEATHER STATEMENT...

AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEWOOD SHORES...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE EXPECTED WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  LAKEWOOD SHORES...    BOURBONNAIS...        BRADLEY...
  MANTENO...            PEOTONE...            MOMENCE...
  GRANT PARK...         BEECHER...

OTHER LOCATIONS AFFECTED...
KANKAKEE RIVER STATE PARK...OLIVET NAZARINE UNIVERSITY...WILL COUNTY
FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4143 8763 4116 8756 4112 8816 4134 8815
TIME...MOT...LOC 1321Z 258DEG 31KT 4122 8805

BIRK
Special weather statement, Jul 10, 9:03 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
903 AM CDT WED JUL 10 2013

ILZ022-023-INZ001-101445-
KANKAKEE IL-LAKE IN-WILL IL-
903 AM CDT WED JUL 10 2013

...SPECIAL WEATHER STATEMENT...

AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEOTONE...MOVING NORTHEAST AT 35 MPH.

UP TO PENNY SIZE HAIL...WINDS TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE EXPECTED WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  PEOTONE...            GRANT PARK...         BEECHER...
  LOWELL...             ST. JOHN...           CEDAR LAKE...
  LAKE DALECARLIA...    SCHERERVILLE...       CROWN POINT...

OTHER LOCATIONS AFFECTED...
ILLIANA MOTOR SPEEDWAY...LAKE COUNTY FAIRGROUNDS...WILL COUNTY
FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4127 8737 4120 8780 4136 8786 4147 8754
      4147 8753 4148 8752 4154 8735
TIME...MOT...LOC 1403Z 244DEG 29KT 4133 8773

BIRK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:56 AM CDTSpecial Weather StatementLOTGrundy34 min
Jul 10, 8:03 AM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston57 min
Jul 10, 8:21 AM CDTSpecial Weather StatementLOTKankakee39 min
Jul 10, 9:03 AM CDTSpecial Weather StatementLOTLake42 min
Jul 10, 9:42 AM CDTSevere Thunderstorm WarningLOTJasper, Porter33 min
Jul 10, 10:35 AM CDTSpecial Weather StatementLOTPorter25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.